PCP gets more dangerous with higher doses. Doses of less than 5mg are considered low and tend not to produce most of the more dangerous symptoms.
The dissociation, hallucinations and delusions caused by PCP can be confusing. Taking PCP with a sober sitter present, rather than alone, can help users to maintain their grip on reality and manage dangerous or unpredictable behaviour.
PCP can cause unpredictable and potentially violent behaviour, and the loss of pain sensation can cause users to injure themselves. Staying in a safe and familiar environment, away from things that might cause injury can reduce the chance of harm.
Don’t combine with sedatives or depressants
As PCP can have sedative effects, combining with other sedative or depressants (e.g. alcohol, benzodiazepines, opioids) can increase risk of coma and cause depressed breathing and heart rate.
Know the signs of overdose
Symptoms of an overdose include: agitation, nystagmus (uncontrolled side-to-side eye movements), prolonged coma, hypersalivation, hypertension, convulsions, opisthotonos (muscle spasms causing arching of the back and neck), respiratory depression and catatonia (awake but unresponsive). If you recognise any of these in yourself or someone else, seek medical attention.
PCP can cause increased body temperature. Dehydration can be avoided by drinking water.
Don’t inject PCP
When taken by injection, very low PCP doses are required to cause effects meaning there is a much higher risk of overdose.
Don’t use often
Some of the more dangerous or long-lasting side effects of PCP become more common with frequent use.